Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

shall i get worried of red eye post cataract surgery ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
My mom had cataract surgey 3 weeks ago. She saw her dr yesterday and when checking her, the nurse touched her eye. Today her eye is red and she is in pain. Her dr is now on vacation for 2 weeks. Is this serious? She has glaucoma.
Posted Wed, 11 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Robert Galamaga 27 minutes later
Hello and thanks for the query.

I am sorry your mom is having some eye discomfort after her recent appointment. The most likely cause of this discomfort is a very slight degree of inflammation underneath the eyelid. Even a very slight irritation can cause significant discomfort. I do not think this is an emergency. Let me provide you with some reassurance regarding that.

I would advise that you do a few things to help support your mom and to help alleviate some of her symptoms. First of all she could use a very mild saline to just rinse Her eye. This can be obtained over the counter. It may provide her with some relief of her symptoms.

I would also advise that you consider using some ibuprofen tablets. The ibuprofen will work as an anti-inflammatory. It may help some of the mildswelling and inflammation. She can take two tablets 3 to 4 times per day.

I would expect your mom's symptoms to slowly improve over the next 48 hours. I would advise that if her symptoms worsen or if she develops any disturbance of her vision that you should take her for an immediate evaluation.

Once again thank you for submitting your query. I hope my answer has been both informative and adequate. I am available for your follow-ups if you have additional questions.

Best regards,

Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor